MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1070-080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the arteriovenous fistula (avf).A 7x80mm armada 35 balloon catheter was prepared per the instructions for use.The balloon catheter was being used to dilate the lesion; however, the balloon ruptured at 14 atmospheres (atms).The balloon catheter did not resolve the fistula stenosis due to the tight stenosis.A 7x40mm armada balloon catheter was inflated to 15 atms to treat the waist and a non-abbott stent was deployed to successfully treat the fistula stenosis.Final angiography showed a widely patent proximal avf and good flow.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar incidents.The investigation determined that the reported balloon ruptures were likely due to case related circumstances.It is likely that the balloon interacted with the lesion site causing damage to the outer surface of the balloon material which subsequently ruptured during inflation.The scratch noted at the rupture indicates interaction to the outer surface material occurred.The noted leak is a result of the anatomy interaction during insertion.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10298730
Report Number2024168-2020-06015
Device Sequence Number16818631
Product Code LIT
UDI-Device Identifier08717648154805
UDI-Public08717648154805
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberB1070-080
Device Catalogue NumberB1070-080
Device Lot Number00224G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR
Patient Weight67